Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jan 10, 2016, 12:16 PM EST for Suffolk County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2016, 12:16 PM EST (17:16 UTC)
- Expired
- Jan 10, 2016, 12:45 PM EST
- In force
- 29 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 33 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 708 m²/s²
- 0-3 km storm-relative helicity
- 814 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WUUS51 KOKX 101716
SVROKX
NYC103-101745-
/O.NEW.KOKX.SV.W.0002.160110T1716Z-160110T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1216 PM EST SUN JAN 10 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 1245 PM EST
* AT 1214 PM EST...DOPPLER RADAR INDICATED A CLUSTER OF HEAVY
SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER GILGO STATE
PARK...OR OVER LINDENHURST...AND MOVING NORTHEAST AT 65 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ISLIP...DEER PARK AND BAY SHORE AROUND 1220 PM EST.
BRENTWOOD...COMMACK AND DIX HILLS AROUND 1225 PM EST.
HAUPPAUGE AND SMITHTOWN AROUND 1230 PM EST.
STONY BROOK AROUND 1235 PM EST.
PORT JEFFERSON AROUND 1240 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CENTRAL
ISLIP...HEAD OF THE HARBOR...OLD FIELD...LAKE GROVE...
WYANDANCH...SAINT JAMES...BRIGHTWATERS...BAYWOOD...NISSEQUOGUE AND
BELLE TERRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4067 7342 4093 7328 4090 7323 4098 7312
4095 7310 4095 7307 4096 7307 4097 7309
4096 7302 4070 7322 4068 7329 4066 7329
4066 7325 4064 7332 4063 7330 4063 7327
4062 7328 4061 7342
TIME...MOT...LOC 1714Z 207DEG 56KT 4065 7336
$$
GOODMAN2 follow-up statements
538
WWUS51 KOKX 101734
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1234 PM EST SUN JAN 10 2016
NYC103-101745-
/O.CON.KOKX.SV.W.0002.000000T0000Z-160110T1745Z/
SUFFOLK NY-
1234 PM EST SUN JAN 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EST
FOR WEST CENTRAL SUFFOLK COUNTY...
AT 1233 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER STONY BROOK...MOVING NORTHEAST AT 60 MPH.
THIS SEVERE THUNDERSTORM WILL IMPACT FOLLOWING LOCATIONS... HEAD OF
THE HARBOR...OLD FIELD...SAINT JAMES...NISSEQUOGUE...BELLE TERRE...
AND SETAUKET.
LAT...LON 4090 7323 4098 7312 4095 7310 4095 7307
4096 7307 4097 7309 4096 7304 4084 7315
TIME...MOT...LOC 1733Z 208DEG 50KT 4094 7314
$$
GOODMAN057
WWUS51 KOKX 101743
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1243 PM EST SUN JAN 10 2016
NYC103-101752-
/O.EXP.KOKX.SV.W.0002.000000T0000Z-160110T1745Z/
SUFFOLK NY-
1243 PM EST SUN JAN 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUFFOLK COUNTY
WILL EXPIRE AT 1245 PM EST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OVER LONG ISLAND SOUND.
LAT...LON 4090 7323 4098 7312 4095 7310 4095 7307
4096 7307 4097 7309 4096 7304 4084 7315
TIME...MOT...LOC 1740Z 207DEG 56KT 4094 7314
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 11:11 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 10, 11:11 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1111 AM EST SUN JAN 10 2016
.SYNOPSIS...
A DEEPENING STORM SYSTEM OVER THE OHIO VALLEY THIS MORNING LIFTS
INTO SOUTHEAST CANADA BY THIS AFTERNOON. THE LOW WILL BE PRECEDED
BY A WARM FRONT THIS MORNING AND FOLLOWED BY A COLD FRONT PASSAGE
THIS EVENING. HIGH PRESSURE BUILDS IN TO START THE WEEK WITH A
CLIPPER SYSTEM TRACKING ACROSS NEW ENGLAND TUESDAY NIGHT. HIGH
PRESSURE BUILDS TO THE SOUTH ON WEDNESDAY AND WILL REMAIN IN
CONTROL THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM FRONT PUSHING ACROSS NYC METRO AND LI WITH WINDS SHIFTING TO
TO THE S. A PUSH OF WARM AIR BRIEFLY ALLOWED HIGH WINDS AT KISP
TO MIX DOWN FROM JUST ABOVE THE SFC WITH A GUST TO 52KT AT 1436Z.
AXIS OF HEAVIEST RAIN HAS SHIFTED TO THE E ACROSS EASTERN LI/SE
CT AT THE NOSE OF THE LOW-LEVEL JET. RAIN WILL BECOME MORE
INTERMITTENT THROUGH THE AFTERNOON.
S/SE WIND GUSTS ARE EXPECTED TO STAY BELOW WIND ADVISORY CRITERIA
AS WE DO NOT ANTICIPATE THE STRONGER WINDS FROM ALOFT MIXING DOWN
TO THE SURFACE. AN ISOLATED GUSTS 50-60 MPH ACROSS EASTERN LI/SE
CT CANNOT BE RULED OUT...WHICH WOULD BE DRIVEN BY ANY CONVECTION
OR HEAVIER RAIN.
AXIS OF DEEPEST MOISTURE AND BEST LIFT SHIFT EAST DURING THE
AFTERNOON BRINGING AND END TO THE RAIN. COULD SEE A FEW BREAKS IN
THE CLOUDS IN THE AFTERNOON AHEAD OF THE APPROACHING COLD FRONT.
THIS FRONT MAY ALSO BE ABLE TO GENERATE A SHOWER OR TWO LATE THIS
AFTERNOON AND EARLY EVENING AS IT MOVES THROUGH.
OTHERWISE...IT WILL REMAIN BREEZY AND UNSEASONABLY WARM WITH
TEMPERATURES AT OR ABOVE RECORD LEVELS. SEE CLIMATE SECTION FOR
RECORDS FOR TODAY. READINGS IN THE UPPER 50S AND LOWER 60S
FORECAST...WARMEST NEAR THE COAST AND NYC/NJ METRO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
COLD FRONT PUSHES EAST THIS EVENING AS UPPER SHORTWAVE AXIS LIFTS
NORTHEAST. COLD ADVECTION BEHIND THE FRONT WILL LEAD TO FALL
TEMPERATURES AND MUCH DRIER AIR UNDER A GUSTY WESTERLY FLOW. WINDS
COULD GUST 35 TO 40 MPH WITH THE STRONGEST GUSTS ACROSS LI AND
COASTAL CT. 850 HPA TEMPERATURES ARE ALSO PROGGED TO FALL FROM 2C
TO 4C IN THE EVENING TO -10C TO -15C BY MONDAY MORNING. LOWS
TONIGHT WILL FALL INTO THE UPPER 20S AND LOWER 30S WITH PARTLY
CLOUDY SKIES.
HIGH PRESSURE BUILDS ON MONDAY WITH BREEZY CONDITIONS EXPECTED TO
CONTINUE ALTHOUGH NOT AS STRONG AS SUNDAY NIGHT. AFTER RECORD
WARMTH ON SUNDAY...HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW
NORMAL IN THE LOWER TO MIDDLE 30S.
HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST MONDAY NIGHT. WINDS
CONTINUE TO DIMINISH MONDAY NIGHT AS PRESSURE GRADIENT RELAXES.
DECENT RADIATIONAL COOLING CONDITIONS SHOULD LEAD TO TEMPERATURES
FALLING INTO THE TEENS INLAND AND LOWER TO MIDDLE 20S NEAR THE
COAST.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS CONTINUE GOOD AGREEMENT WITH THE OVERALL H5 PATTERN ACROSS NOAM
FOR THE REMAINDER OF NEXT WEEK...CONSISTING OF RIDGING OUT WEST AND A
VORTEX MEANDERING ABOUT EASTERN CANADA RESULTING IN MEAN TROUGHING
IN THE EAST. TIMING AND AMPLITUDE DIFFERENCE AT THIS LEVEL BEGIN
TO SHOW UP AT THE END OF THE WEEK.
A CLIPPER SYSTEM WILL DEVELOP ACROSS THE GREAT LAKES ON TUESDAY
AND QUICKLY RACE ACROSS NORTHERN NEW ENGLAND LATE TUESDAY
AFTERNOON AND TUESDAY NIGHT. THIS IS IN RESPONSE TO A VIGOROUS
SHORTWAVE MOVING AROUND THE VORTEX IN ERN CANADA. A 135 KT UPPER
JET WILL CAUSE THE UPPER TROUGH TO DIG AND EVENTUALLY BECOME
NEGATIVELY TILTED ACROSS NEW ENGLAND BY 12Z WED.
MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH THE OVERALL TRACK
AND STRENGTH OF THIS SYSTEM. AHEAD OF THE LOW ON TUESDAY...TEMPERATURES
WILL MODERATE INTO THE LOWER 40S NEAR THE COAST WITH AN INCREASING
SOUTHERLY FLOW. TEMPERATURES WILL BE A BIT COOLER INLAND. EXPECT
SOME SNOW/RAIN SHOWERS ACROSS THE AREA AS THE SYSTEM MOVES THROUGH
TUE AFTERNOON AND TUESDAY NIGHT. INITIALLY...BOUNDARY LAYER LOOKS
TOO WARM FOR ANYTHING BUT PLAIN RAIN NEAR THE COAST AND NYC METRO.
THE BOUNDARY LAYER SHOULD COOL ENOUGH INTO THE EVENING HOURS
TRANSITIONING ANY RAIN SHOWERS TO SNOW SHOWERS. ELSEWHERE...SHOULD
SEE MAINLY SNOW SHOWERS WITH THE COOLER BOUNDARY LAYER. THE
PRECIPITATION IS EXPECTED TO BE LIGHT SO ANY ACCUMS WOULD BE
MINIMAL. DRY CONDS SHOULD MAINLY PREVAIL...ALTHOUGH THE STRONG WLY
FLOW ON WED COULD BRING LAKE/OCEAN EFFECT SNOW SHOWERS/FLURRIES TO
THE LOCAL AREA.
A STRONG BLUSTERY FLOW DEVELOPS ON WED. THE STRENGTH OF THESE
WINDS WILL ULTIMATELY DEPEND ON THE STRENGTH OF THE LOW TO THE N
AND THE HIGH BUILDING TO THE S. GUSTY WINDS ARE EXPECTED TO
CONTINUE DURING THE DAYTIME HOURS THU AND FRI WITH A TIGHT PRES
GRADIENT REMAINING...ALTHOUGH NO WHERE NEAR AS STRONG AS WED. DRY
CONDS SHOULD MAINLY PREVAIL...ALTHOUGH THE STRONG WLY FLOW ON WED
COULD BRING LAKE/OCEAN EFFECT SNOW SHOWERS/FLURRIES TO THE LOCAL
AREA.
HIGH PRESSURE BUILDS IN FOR THE REMAINDER OF THE WEEK...BUT BREEZY
CONDITIONS WILL REMAIN ON THU AS THE PRES GRADIENT SLOWLY
RELAXES.
TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY AND WEDNESDAY THROUGH
THE END OF THE WEEK.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
WARM FRONT PUSHING ACROSS NYC METRO AND LI WITH WINDS SHIFTING TO
TO THE S. A PUSH OF WARM AIR BRIEFLY ALLOWED HIGH WINDS AT KISP
TO MIX DOWN FROM JUST ABOVE THE SFC WITH A GUST TO 52KT AT 1436Z.
AXIS OF 55-60 KT SOUTHERLY LOW-LEVEL JET WILL WORK EAST OF LI/SE
CT BY 18Z. GUSTS UP TO 35 KT LIKELY ACROSS THE COASTAL TERMINALS
THROUGH LATE MORNING/EARLY AFTERNOON.
IFR CONDITIONS ARE EXPECTED INTO THIS AFTERNOON...IMPROVING WITH
THE COLD FRONTAL PASSAGE THIS EVENING...BECOMING VFR. GENERALLY
MODERATE CONFIDENCE IN THE FORECAST.
WINDS SHIFT TO THE SOUTHWEST AND WEST WITH THE APPROACH AND
PASSAGE OF THE COLD FRONT LATE THIS AFTERNOON INTO EARLY THIS
EVENING. WIND GUSTS INCREASE UP TO 30 KT WITH SOME GUSTS TO 35 KT
POSSIBLE BEHIND THE COLD FRONT.
.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY-TUESDAY...VFR. W WINDS GUSTS 25 TO 30 KT MONDAY.
.TUESDAY NIGHT-WEDNESDAY...MVFR CONDS LIKELY AT TIMES...IFR POSSIBLE
IN SNOW/RAIN SHOWERS. NW WINDS G20-30KT WED AFTERNOON.
.THURSDAY...VFR. W WINDS AROUND 15 G20-25KT.
&&
.MARINE...
FORECAST OVER THE WATERS REMAINS ON TRACK THIS MORNING.
SOME QUESTION HOW MUCH OF 60-70KT 950-850 HPA JET MIXES DOWN
TODAY...AS WILL HAVE FAIRLY LOW LEVEL INVERSION BELOW WIND MAXIMUM
THAT WILL LIMIT MIXING. DO THINK MOST LIKELY FOR GALE FORCE WINDS
OVER THE COASTAL OCEAN WATERS...SO HAVE CONTINUED THE GALES THERE.
FOR THE NON-OCEAN WATERS THOUGH...MIXING POTENTIAL TODAY APPEARS TO
LIMITED...SO REPLACED THE GALE THAT WAS UP FOR TODAY FOR THE BAYS OF
LONG ISLAND AND EASTERN SOUND AND REPLACED WITH A SMALL CRAFT
ADVISORY...MATCHING UP WITH WESTERN LONG ISLAND SOUND AND NY HARBOR.
CANNOT RULE OUT ISOLATED GUSTS TO GALE FORCE OVER THE NON-OCEAN
WATERS TODAY...BUT FEEL WILL BE RESTRICTED MAINLY TO CONVECTION...SO
BEST ADDRESSED WITH SPECIAL MARINE WARNINGS.
FOR TONIGHT...STILL ON TRACK FOR GALE GUSTS ON ALL WATERS...SO LEFT
GALE WARNINGS FOR TONIGHT AS IS.
NEXT QUESTION IS HOW QUICKLY DO GALES COME DOWN ON MONDAY. APPEARS
WINDS AT 950-850 HPA DIMINISH TO 30 KT BY 18Z...POSSIBLY SOONER.
GIVEN THE UNCERTAINTY...DID NOT EXTEND THE GALE WARNING INTO MONDAY
MORNING...THOUGH THIS MIGHT BE DONE WITH A LATER ISSUANCE...IF
CONFIDENCE INCREASES.
ONCE THE GALES DIMINISH ON MONDAY...SMALL CRAFT CONDITIONS SHOULD
CONTINUE ON THE COASTAL OCEAN WATERS THROUGH THURSDAY...WITH A
RELATIVELY TIGHT PRESSURE GRADIENT OVER THE WATERS...THIS SHOULD
KEEP SEAS OF AT LEAST 5 FT OVER AT LEAST PART OF THE COASTAL OCEAN
ZONES IN THIS TIME FRAME. WINDS MIGHT FALL BELOW SCA LEVELS ON THE
COASTAL OCEAN WATERS LATE MONDAY NIGHT AND TUESDAY...BEFORE
INCREASING AGAIN TUESDAY AFTERNOON. ON THE NON-OCEAN WATERS...ONCE
WINDS DIMINISH TO BELOW SCA LEVELS BY LATE MONDAY...THEY SHOULD
BEGIN TO BE RIGHT AROUND/JUST BELOW SCA LEVELS FROM TUESDAY NIGHT-
WEDNESDAY AND POSSIBLY INTO THURSDAY.
THERE IS ALSO THE POSSIBILITY OF GALES ON ALL WATERS FROM LATE
TUESDAY INTO WEDNESDAY. THIS THREAT WILL BE HIGHLIGHTED IN THE HWO.
&&
.HYDROLOGY...
BETWEEN 1.25 AND 1.75 INCHES OF RAIN IS FORECAST THROUGH THIS
AFTERNOON. LOCALLY HEAVY RAINFALL IS POSSIBLE AND THESE PERIODS
OF HEAVIER RAIN MAY PRODUCE LOCALIZED MINOR URBAN FLOODING OR
MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.
THEREAFTER...NO SIGNIFICANT PRECIPITATION OF GREATER THAN 1/2
INCH LIQUID EQUIVALENT IS FORECAST THROUGH FRIDAY.
&&
.TIDES/COASTAL FLOODING...
SURGE HAS BEEN ABOUT 1/2 FT HIGHER THAN FORECAST...SO ISSUED A
SHORT FUSED COASTAL FLOOD WARNING EARLIER FOR SW SUFFOLK.
COASTAL FLOOD ADVYS CONTINUE FOR MUCH OF LONG ISLAND SOUND AND
ERN LONG ISLAND UNTIL 18Z...FOR MINOR TO LOCALLY MODERATE
FLOODING. WARNINGS/ADVYS NO LONGER IN EFFECT FOR NY HARBOR OR THE
OCEAN SHORES/SOUTH SHORE BACK BAYS OF NYC AND NASSAU COUNTY.
ALSO ISSUED AREAL FLOOD ADVY FOR MAIN STEM RIVERS UPSTREAM...
INCLUDING THE HUDSON RIVER AND TIDAL PASSAIC/HACKENSACK RIVERS...
WHICH ARE NOT NORMALLY COVERED BY COASTAL FLOOD PRODUCTS.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY...
LOCATION HIGH YEAR FORECAST ACTUAL AS OF 11 AM
NEWARK 59 2000 63 59...TIED
BRIDGEPORT 55 2000 57 57...SET
CENTRAL PARK 60 1876 60 57
LAGUARDIA 59 2000 60 59...TIED
KENNEDY 55 2000 60 58...SET
ISLIP 56 2000 60 60...SET
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
CTZ009-010.
NY...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ071-073-078-079-081-176-177.
COASTAL FLOOD WARNING UNTIL NOON EST TODAY FOR NYZ080.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
335-338-340-345.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST MONDAY FOR
ANZ330-335-338-340-345.
GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ350-353-355.
&&
SYNOPSIS...24/DS
NEAR TERM...GOODMAN/DS
SHORT TERM...DS
LONG TERM...24/DS
AVIATION...MET/DW
MARINE...MALOIT
HYDROLOGY...DS
TIDES/COASTAL FLOODING...
CLIMATE...JE/GOODMANHazardous weather outlook, Jan 10, 4:18 AM EST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 418 AM EST SUN JAN 10 2016 CTZ005>008-011-012-NJZ002-004-103>108-NYZ067>070-110930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 418 AM EST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-073-078-079-081-176-177-110930- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 418 AM EST SUN JAN 10 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-NYZ072-074-075-080-178-110930- HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- 418 AM EST SUN JAN 10 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ179-110930- SOUTHERN NASSAU- 418 AM EST SUN JAN 10 2016 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-110930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 418 AM EST SUN JAN 10 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTS TO GALE FORCE ARE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-110930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 418 AM EST SUN JAN 10 2016 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTS TO GALE FORCE ARE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Special weather statement, Jan 10, 11:16 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1116 AM EST SUN JAN 10 2016
NYZ078-101630-
NORTHWEST SUFFOLK-
1116 AM EST SUN JAN 10 2016
...A HEAVY SHOWER WITH GUSTY WINDS WILL AFFECT PARTS OF THE NORTH
SHORE OF NORTHWESTERN SUFFOLK COUNTY...
AT 1115 AM EST...A HEAVY SHOWER WAS NEAR NORTHPORT...MOVING NORTH AT
65 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
NORTHPORT...FORT SALONGA AND EAST NORTHPORT.
LAT...LON 4087 7336 4092 7335 4093 7335 4093 7334
4092 7330 4094 7330 4092 7325 4085 7331
TIME...MOT...LOC 1615Z 200DEG 54KT 4095 7330
GOODMANSpecial weather statement, Jan 10, 11:57 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1157 AM EST SUN JAN 10 2016
CTZ008-012-101745-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
1157 AM EST SUN JAN 10 2016
...HEAVY SHOWERS WITH GUSTY WINDS WILL AFFECT SOUTHEASTERN NEW
LONDON COUNTY...
AT 1156 AM EST...A LINE OF HEAVY SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR VOLUNTOWN TO NEAR MYSTIC...AND MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
WESTERLY...GRISWOLD...VOLUNTOWN...NORWICH...NORTH STONINGTON
AND PAWCATUCK.
LAT...LON 4142 7180 4142 7182 4141 7184 4138 7183
4136 7184 4134 7183 4132 7184 4132 7187
4135 7188 4133 7189 4134 7190 4133 7191
4134 7192 4133 7192 4134 7194 4157 7187
4164 7180 4164 7179
TIME...MOT...LOC 1656Z 206DEG 50KT 4155 7183 4132 7190
GOODMANSpecial weather statement, Jan 10, 12:11 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1211 PM EST SUN JAN 10 2016
NYZ078-080-101800-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
1211 PM EST SUN JAN 10 2016
...SHOWERS WITH STRONG WINDS WILL AFFECT WESTERN SUFFOLK COUNTY...
AT 1210 PM EST...HEAVY SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH WERE NEAR GILGO STATE PARK...OR 7 MILES SOUTHEAST OF
MASSAPEQUA...MOVING NORTHEAST AT 65 MPH.
THESE SHOWERS WILL BE NEAR...
AMITYVILLE AROUND 1215 PM EST.
LINDENHURST AND BABYLON AROUND 1220 PM EST.
ISLIP...BRENTWOOD...DEER PARK...BAY SHORE AND DIX HILLS AROUND 1225
PM EST.
HAUPPAUGE...COMMACK AND SMITHTOWN AROUND 1230 PM EST.
STONY BROOK AND CENTEREACH AROUND 1235 PM EST.
PORT JEFFERSON AROUND 1240 PM EST.
THESE SHOWER MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4068 7342 4093 7328 4090 7323 4098 7312
4095 7310 4095 7307 4097 7309 4097 7308
4096 7301 4070 7321 4068 7329 4065 7329
4066 7325 4065 7325 4063 7331 4063 7327
4062 7327 4061 7342
TIME...MOT...LOC 1710Z 207DEG 56KT 4058 7341
GOODMANLocal storm report, Jan 10, 12:12 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1212 PM EST SUN JAN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM TSTM WND GST ISLIP AIRPORT 40.80N 73.10W
01/10/2016 M60 MPH SUFFOLK NY ASOS
60 MPH WIND GUST AT MAC ARTHUR AIRPORT
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:25 AM EST | Coastal Flood Warning | OKX | Nassau, Suffolk | 9 hr |
| Jan 10, 6:46 AM EST | Areal Flood Advisory | OKX | Orange, Rockland | 3 hr |
| Jan 10, 9:51 AM EST | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 114 min |
| Jan 10, 10:53 AM EST | Special Marine Warning | OKX | 67 min | |
| Jan 10, 11:16 AM EST | Special Weather Statement | OKX | Nassau | 14 min |
| Jan 10, 11:37 AM EST | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 113 min |
| Jan 10, 11:50 AM EST | Special Marine Warning | OKX | 25 min | |
| Jan 10, 12:11 PM EST | Special Weather Statement | OKX | Nassau | 49 min |
| Jan 10, 12:37 PM EST | Special Marine Warning | OKX | 23 min | |
| Jan 10, 1:01 PM EST | Special Marine Warning | OKX | 29 min | |
| Jan 10, 1:07 PM EST | Special Weather Statement | OKX | Suffolk | 38 min |
| Jan 10, 1:13 PM EST | Special Marine Warning | OKX | 62 min | |
| Jan 10, 2:26 PM EST | Special Weather Statement | OKX | Orange | 64 min |
| Jan 10, 2:44 PM EST | Marine Dense Fog Advisory | OKX | 6 hr | |
| Jan 10, 2:51 PM EST | Special Weather Statement | OKX | Orange, Putnam, Rockland | 69 min |
| Jan 10, 3:32 PM EST | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Putnam, Queens and 2 more | 58 min |
| Jan 10, 3:36 PM EST | Special Marine Warning | OKX | 54 min | |
| Jan 10, 4:00 PM EST | Special Marine Warning | OKX | 60 min | |
| Jan 10, 4:22 PM EST | Special Weather Statement | OKX | Nassau | 68 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.